advertisement
Question
Posted by: daisy | 2007/07/22

Elavil

Hi! I was just put on Elavil last week. I had taken it for two days, when the next morning, I woke up and was really dizzy and lightheaded. I tried standing, and the next thing I knew, my dog was licking my face, as I was lying on the floor. I passed out 2-3 times before calling my doctor's office. I called the office, and they called for an ambulance, as I was home alone. My family went on vacation to TN. Well, while I was at the ER, my sugar was in the 40s, even though I had eatten two meals, my blood pressure kept dropping, and I was extremely dehydrated. The ER PA told me that it was a reaction from the medication, and sent me home after making sure that I was no longer dehydrated (three IV bags later). While I was leaving, I was still really dizzy, but ok. It was not a fun experience by any means. I called the doctor who prescribed the Elavil, and he told me to just cut it in half, and continue for at least another week. I was really scared to do so. He told me that getting dizzy was a normal side effect. But what about passing out? And me being home alone, I am afraid to take it, but I have been taking a half a pill just in case there is some horrible withdrawal from it. I am just wondering if the medication really did cause it, or if there is anotehr explanation. Also, will there be any withdrawal symptoms if I just stop it? I was on 50 mg, but am cutting it in half. Also, I had an uncle who took the medication at 10 mg. The first night, he passed out a few times, but then the next time he took it, he didn't wake up for 24 hours. I really don't like that this drug can do this to people, and am wondering why I was put on something that could cause this reaction.
I posted before about kidney stones, sometime last week. Anotehr question I have is whether or not it is safe to take the Elavil and Tylenol 4. I am hurting really bad, but am afraid to take something with the Elavil. The ER wouldn't give me anything for pain at all. I am tired of living like this. It is driving me absolutely crazy.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Daisy

Thank you for visiting health24.com.

Your episode of collapsing, could be caused by Elavil, as this drug causes orthostatic hypotension. Many of the symptoms and complaints that you had last week, could also be caused by the side effects of Elavil. I therefore, strongly suggest that you consult your GP, in order for him/her to prescribe a safer and more suitable drug for depression.

Kind regards


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement